Arkansas, 2013

Damaging Winds in Arkansas, June 6, 2013

June 6, 2013 · NWS LZK · 3 events in 2 counties and zones

The approach of a cold front triggered isolated severe storms in southern Arkansas on the afternoon of the 6th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$16,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

The approach of a cold front triggered isolated severe storms in southern Arkansas on the afternoon of the 6th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 6, 5:16 AM CST, 6 hours 34 minutes earlier.

Area forecast discussion, Jun 6, 5:16 AM CST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
616 AM CDT THU JUN 6 2013

.AVIATION...
MVFR AND IFR CEILINGS AND FOG WILL BE POSSIBLE IN THE NORTH THIS
MORNING...OTHERWISE VFR CONDITIONS WILL BE NOTED. FOG AND LOW
CLOUDS WILL SCATTER OUT AFTER SUNRISE. WINDS WILL BE
NORTHWEST/NORTHERLY AS A FRONTAL BOUNDARY MOVES FURTHER SOUTH
TOWARD THE LOUISIANA BORDER. SOME BLOWOFF FROM THE COMPLEX OF
STORMS OVER TEXAS AND OKLAHOMA WILL CONTINUE TO STREAM INTO THE
REGION. HOWEVER...CONVECTION SHOULD WEAKEN...AND CONFIDENCE IS LOW
ON ANY TERMINALS RECEIVING PRECIPITATION...SO LEFT IT OUT FOR NOW.
TAFS OUT SHORTLY.
&&

.PREV DISCUSSION... /ISSUED 306 AM CDT THU JUN 6 2013/

SHORT TERM...TODAY THROUGH SUNDAY

ALL OF AR REMAINS DRY EARLY THIS MORNING ONCE AGAIN...WITH ALL
PRECIP ACTIVITY REMAINING EITHER TO THE SOUTH OR WELL TO THE
SOUTHWEST. TEMPERATURES RANGED FROM THE LOW 60S TO MID 70S ACROSS
THE STATE. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE
ONGOING TO THE SOUTH OF AR IN LA INTO PORTIONS OF MS...WITH MUCH
OF THIS ACTIVITY EITHER REMAIN NEARLY STATIONARY...OR DRIFTING SLOWLY
EAST. A LARGER...MORE ORGANIZED COMPLEX OF THUNDERSTORMS WAS ONGOING
ACROSS NRN TX...MOVING GENERALLY EAST AND NE OVER TIME.

A WEAK FRONT WAS MOVING THROUGH THE STATE FROM THE NW...WITH THE
MAINLY JUST DRIER AIR SEEN BEHIND THIS FRONT...EVIDENT IN THE DEWPTS
IN THE UPPER 50S TO LOW 60S ACROSS THE NW...WITH DEWPTS IN THE LOW
TO MID 70S ACROSS THE SOUTH...SOUTH OF THIS FRONT. THE ONGOING
CONVECTION ACROSS TX WILL CONTINUE TO MOVE EAST AND NE THROUGH THE
MORNING HRS...BUT WILL STRUGGLE TO MOVE VERY FAR NE INTO MUCH OF AR
DUE TO THIS FRONTAL BOUNDARY AND DRIER AIR. EVEN SO...WILL CONTINUE
TO MENTION BEST POPS ACROSS THE SW AS A RESULT. WILL ALSO HAVE POPS
MENTIONED ACROSS THE FAR SOUTH AND SERN COUNTIES WITH THE CONVECTION
JUST SOUTH OF AR.

THE BEST CHANCES FOR PRECIP WILL REMAIN ACROSS THE SRN THIRD OF THE
STATE THROUGH THIS AFTERNOON AS THIS FRONTAL BOUNDARY SLOWS...AND
WITH AN UPPER LEVEL WAVE MOVING ACROSS SRN AR. HIGHS WILL BE IN THE
UPPER 70S ACROSS THE NWRN COUNTIES...TO THE MID TO UPPER 80S ACROSS
THE SOUTHEAST. BEST POPS WILL SHIFT TO THE SERN COUNTIES OVERNIGHT
AS THE DRIER AIR MOVES FURTHER SOUTH. EXPECTING MAINLY DRY CONDITIONS
FOR ALL OF FRI AS DESCENDING MOTION IS EXPECTED OVER AR ON THE BACK
SIDE OF AN UPPER TROUGH...AND WITH MORE OF THE DRIER AIR MOVING
SOUTH. THIS TREND WILL CONTINUE FOR SAT AS WELL AS SFC HIGH PRESSURE
MOVES INTO THE STATE.

CHANCES FOR PRECIP WILL RETURN FOR PORTIONS OF THE CWA FOR SUN AS
MOISTURE RETURNS WITH THE SFC HIGH SHIFTING EAST. AS THIS
HAPPENS...UPPER TROUGH WILL BE MOVING EAST ACROSS THE CENTRAL/NRN
PLAINS...WITH TROUGH AXIS MOVING TOWARDS AR BY MIDDAY SUN. AT THIS
TIME...BEST POPS WILL BE ACROSS THE NRN COUNTIES IN CLOSER
PROXIMITY TO THE BETTER FORCING.

LONG TERM...MONDAY THROUGH WEDNESDAY

DRY FORECAST CONTINUES FOR THE LONG TERM...AS UPPER RIDGING WILL BE
PREDOMINANT. SURFACE WINDS WILL MOSTLY BE OUT OF THE SOUTH OR
SOUTHWEST...WITH AFTERNOON TEMPERATURES IN THE 80S AND 90S...AND
OVERNIGHT LOWS MAINLY IN THE 70S.

SEVERAL WAVES WILL MOVE AROUND THE PERIPHERY OF THE RIDGE...BUT WITH
LITTLE APPARENT DEEP-LAYER MOISTURE TO WORK WITH...NO PRECIPITATION
IS EXPECTED AT THIS TIME.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Jun 6, 4:00 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU JUN 6 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU JUN 6 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...MAINLY
AHEAD OF A FRONTAL BOUNDARY MOVING ACROSS CENTRAL AND SOUTHERN
ARKANSAS. WHILE WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...
AN ISOLATED STORM COULD BRIEFLY BECOME STRONG AND PRODUCE 40 TO 50
MPH WIND GUSTS AND HEAVY RAINFALL.

PATCHY FOG WILL BE POSSIBLE THIS MORNING...BUT SHOULD SCATTER OUT
AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE FRONT WILL MOVE SOUTH OF THE AREA BY FRIDAY...WITH COOLER AND
DRIER WEATHER FOR THE FIRST PART OF THE WEEKEND. THE BOUNDARY IS
EXPECTED TO HANG UP SOUTH OF THE REGION...RETURNING TO THE NORTH
SATURDAY NIGHT INTO SUNDAY. THIS WILL BRING SHOWERS AND
THUNDERSTORMS BACK INTO THE FORECAST...MAINLY IN THE NORTHERN
PORTION OF THE STATE. SOME STRONG STORMS COULD BE POSSIBLE IN THE
AFTERNOON AND EVENING HOURS...BUT IT WILL LARGELY BE DEPENDENT ON
HOW QUICKLY MOISTURE SURGES BACK INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

57

In the hours before

Special weather statement, Jun 6, 10:30 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1130 AM CDT THU JUN 6 2013

ARZ066-067-061715-
CALHOUN AR-OUACHITA AR-
1130 AM CDT THU JUN 6 2013

...SIGNIFICANT WEATHER ADVISORY FOR OUACHITA AND CALHOUN COUNTIES
UNTIL 1215 PM CDT...

AT 1128 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHIDESTER TO 6
MILES EAST OF STEPHENS TO 6 MILES SOUTH OF EL DORADO...AND MOVING
EAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HAMPTON...            CAMDEN...
  POISON SPRINGS STATE PARK...                LOUANN...
  HIGHLAND INDSTRL PK...                      HARLOW...
  HAMPTON MUNI ARPT...  CULLENDALE...         CHIDESTER...
  BEARDEN...            BRAGG CITY...         WOODBERRY...
  WARNER...             STANDARD UMPSTEAD...  MILLVILLE...
  MILLERS BLUFF...      LUNET...              LOCUST BAYOU...

&&

IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORMS PASS.

LAT...LON 3329 9247 3332 9248 3331 9253 3335 9254
      3337 9257 3335 9268 3338 9273 3337 9300
      3340 9303 3377 9310 3376 9245 3338 9237
      3332 9238 3329 9235 3327 9243
TIME...MOT...LOC 1630Z 272DEG 19KT 3368 9297 3340 9292
          3314 9264

46

The radar

The Little Rock radar (KLZK), 136 km away, was scanning. The volume nearest the first event began at 17:51 UTC.

Open the radar archive at this moment

Event by event

3 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradley

When
June 6, 11:50 AM CST
Where
Bradley County, Warren
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.620, -92.070

Trees were blown down onto power lines.

Thunderstorm Wind, Drew

When
June 6, 12:10 PM CST
Where
Drew County, 2.02 mi ESE of Ozmont Bluff
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Newspaper
Coordinates
33.541, -91.767

Trees were blown down on Midway Route.

Thunderstorm Wind, Drew

When
June 6, 12:15 PM CST
Where
Drew County, 2.51 mi NW of Ladelle
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Newspaper
Coordinates
33.495, -91.832

A tree was blown down onto U.S. 425.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 445254, 445260, 445263.